MAUDE Adverse Event Report: TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL

TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL
Model Number P151520
Medical Device Problem Codes Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Erosion (1750); Diarrhea (1811); Purulent Discharge (1812); Fever (1858); Fistula (1862); Flatus (1865); Foreign Body Reaction (1868); Granuloma (1876); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Muscle Weakness/Atrophy (1967); Pain (1994); Scar Tissue (2060); Seroma (2069); Abnormal Vaginal Discharge (2123); Electrolyte Imbalance (2196); Hernia (2240); Ulcer (2274); Discomfort (2330); Obstruction/Occlusion (2422); Ascites (2596); Constipation (3274); Unspecified Gastrointestinal Problem (4491); Sexual Dysfunction (4510); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of incisional hernia.It was reported that after the implant, the patient experienced mesh failure, infection, fistula, adhesions, chronic pain, hematoma, labs abnormal for rbc; hemoglobin; hematocrit; albumin; bun; glucose; phosphorous, fluid collection, seroma, foreign body giant cell reaction, suture granuloma, fibroadipose tissue, ulceration, inflammation, mucosa shows foci of superficial erosion, gas pains, constipation, abdominal pain, discomfort, blood drainage from umbilical incision, fever, diarrhea, purulent discharge, mesh unincorporated floating, ileum colon dilated, colon thinner walled, enteric contents draining from vagina, sexual intercourse uncomfortable, serosal tears, thin apex of vagina, retained stool, erosion of mesh into bowel, scarring, attenuated muscle fascia.Post-operative patient treatment included mesh removal, revision surgery, small bowl resection, wound vac, ct scan, physical therapy, iv fluid, medication, multiple hospitalizations, evacuation of hematoma, iv hydration analgesia, antibiotics, wou nd care, repair of fistula, mesh revision, external oblique component release/advancement flaps, total abdominal colectomy, takedown of splenic flexure, takedown of colostomy, end ileostomy, use of jp drain, exploratory laparotomy, primary repair of hernia, primary repair of vagina, rigid proctoscopy, rigid vaginoscopy, serosal tears oversewn, sutures removed from rectal stump, endoscopy, laparotomy, lysis of adhesions, ileostomy revision.
 
Additional Manufacturer Narrative
H6 ime e2402: labs abnormal for rbc; hemoglobin; hematocrit; albumin; bun; phosphorous, fibroadipose tissue, colon thinner walled, thin apex of vagina, retained stool medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of incisional hernia.It was reported that after the implant, the patient experienced recurrence, obstructions, bowel issues, mesh failure, infection, fistula, adhesions, chronic pain, hematoma, labs abnormal for rbc; hemoglobin; hematocrit; albumin; bun; glucose; phosphorous, fluid collection, seroma, foreign body giant cell reaction, suture granuloma, fibroadipose tissue, ulceration, inflammation, mucosa shows foci of superficial erosion, gas pains, constipation, abdominal pain, discomfort, blood drainage from umbilical incision, fever, diarrhea, purulent discharge, mesh unincorporated <(>&<)> floating, ileum <(>&<)> colon dilated, colon thinner walled, enteric contents draining from vagina, sexual intercourse uncomfortable, serosal tears, thin apex of vagina, retained stool, erosion of mesh into bowel, scarring, <(>&<)> attenuated muscle fascia.Post-operative patient treatment included mesh removal, revision surgery, small bowl resection, colon resection, wound vac, ct scan, physical therapy, iv fluid, medication, multiple hospitalizations, evacuation of hematoma, iv hydration <(>&<)> analgesia, antibiotics, wound care, repair of fistula, mesh revision, external oblique component release/advancement flaps, total abdominal colectomy, takedown of splenic flexure, takedown of colostomy, end ileostomy, use of jp drain, exploratory laparotomy, primary repair of hernia, primary repair of vagina, rigid proctoscopy, rigid vaginoscopy, serosal tears oversewn, sutures removed from rectal stump, endoscopy, laparotomy, lysis of adhesions, <(>&<)> ileostomy revision.
 
Additional Manufacturer Narrative
Additional info: a4, b5, b7, h6 (patient codes).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PERMACOL
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
UK  GU11 1EJ
Manufacturer (Section G)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
UK   GU11 1EJ
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21506465
Report Number9617613-2025-00002
Device Sequence Number7974690
Product Code FTM
UDI-Device Identifier10884523000184
UDI-Public10884523000184
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2013
Device Model NumberP151520
Device Catalogue NumberP151520
Device Lot Number09B2108
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexFemale
Patient Weight87 KG
Patient RaceWhite